Alert archive / South Carolina / Special Marine Warnings in 2003

Special Marine Warning 49, NWS Charleston, SC

May 25, 2003

NWS Charleston, SC issued this special marine warning at May 25, 2003, 10:26 PM EDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2003, 10:26 PM EDT (02:26 UTC)
Expired
May 25, 2003, 11:30 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special marine warning went out at May 25, 2:22 PM EDT, 8 hours 4 minutes earlier.

Area forecast discussion, May 25, 2:22 PM EDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
222 PM EDT SUN MAY 25 2003

PUBLIC...NEXT COUPLE OF DAYS WILL BE RATHER UNSTABLE ACROSS THE
FORECAST AREA. BROAD UPPER TROUGH OVERHEAD WITH SEVERAL DISTURBANCES
MOVING THROUGH THE FLOW. TIME SECTIONS AND FORECAST SOUNDINGS SHOW
ATMOSPHERE WILL BE QUITE MOIST THROUGH A LARGE DEPTH SO ANY
THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO PUT DOWN SOME
LOCALLY HEAVY AMOUNTS. COLD FRONT WILL COME THROUGH LATE TUESDAY
NIGHT AND EARLY WEDNESDAY WITH A RATHER DRY AIRMASS BEHIND IT.
TROUGH AXIS LIFTS OUT BY WEDNESDAY EVENING BUT ANOTHER DROPS DOWN
BEHIND IT AND MOVES THROUGH LATE THURSDAY NIGHT. SURFACE COLD FRONT
WILL BE ASSOCIATED WITH IT BUT IT APPEARS THE MAIN AREA OF MOISTURE
AND LIFT WILL STAY FAR TO OUR NORTH SO ONLY SOME CLOUDS AND A WIND
SHIFT WILL ACCOMPANY IT.

MARINE...WINDS HAVE SHIFTED TO SE OR S ALL AREAS THIS
AFTERNOON...WITH SEAS STILL UP TO 4 FT...MAINLY IN SWELLS. ONLY
STORM OF NOTE IS JUST OFFSHORE OF DARIEN AND DRIFTING ESE. WILL NEED
TO KEEP WATCH THIS EVE AS SEA BREEZE CIRCULATION DECREASES AND
ACTIVITY OVER LAND WILL MOVE BACK TOWARD THE ATLC WITH SYNOPTIC SW
STEERING FLOW.

AFTER TONIGHT...AND NOT COUNTING A RESULTANT ONSHORE WIND LATE
MON...FLOW THIS FCST PERIOD WILL BE GENERALLY OFFSHORE. LOW PRES TO
MOVE INTO THE SE STATES FROM THE W TONIGHT AND MON...LIFTING INTO
THE MID-ATLC REGION MON NIGHT OR TUE...THEN FURTHER NE BY WED.
TRAILING COLD FRONT LOOKS TO PUSH THRU LATE TUE NIGHT OR EARLY WED.
CYCLONIC FLOW INITIALLY BEHIND THE FRONT WILL BRIEFLY GO
ANTICYCLONIC WED NIGHT AND MAYBE THU...BEFORE GOING CYCLONIC AGAIN
AHEAD OF NEXT COLD FRONT WHICH APPEARS ON TRACK FOR PASSAGE BY FRI.

ONLY CONCERN OF ANY POSSIBLE FLAGS WOULD BE MON AND MON NIGHT WITH
GOOD LOW LEVEL WINDS ACROSS THE AREA. MIGHT NEED SCSEC FOR CHS
HARBOR AND AN OUTSIDE CHC OF SCA FOR SEAS ON SC ATLC WATERS IF SW
WINDS REACH 20 KT. FOR NOW WILL PROBABLY HOLD SEAS AT 5 FT OR LESS.

.CHS...
GA...NONE.
SC...NONE.

HSA/PM
Hazardous weather outlook, May 25, 11:54 AM EDT, 10 hours 32 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-251800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1154 AM EDT SUN MAY 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS INLAND AREAS OF
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE SLIGHT RISK AREA
IS GENERALLY ALONG AND WEST OF A LINE FROM REIDSVILLE TO RIDGELAND
TO SUMMERVILLE TO JAMESTOWN. REFER TO THE LATEST SEVERE WEATHER
OUTLOOK ISSUED BY THIS OFFICE FOR MORE SPECIFIC INFORMATION.

.RIVER FLOODING...RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE LOWER
SANTEE AT JAMESTOWN...THE SAVANNAH RIVER AT CYLO AND BURTONS
FERRY...THE OGEECHEE RIVER AT MIDVILLE...SCARBORO AND MIDVILLE AND
THE OHOOPEE AT REIDSVILLE. REFER TO THE LATEST RIVER FLOOD STATEMENT
FOR MORE SPECIFIC INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS MONDAY AFTERNOON ACROSS MUCH OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA. REFER TO THE LATEST DAY 2 CONVECTIVE
OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR MORE SPECIFIC
INFORMATION.

.RIVER FLOODING...RIVER FLOODING WILL CONTINUE ALONG THE ABOVE
MENTIONED RIVERS THROUGH THE PERIOD. RISES CAN ALSO BE EXPECTED
ALONG THE OHOOPEE AND EDISTO RIVERS. ADDITIONAL WARNINGS MAY BE
REQUIRED.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM THIS AFTERNOON.

AUSTIN

In the hours before

Local storm report, May 25, 4:30 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
430 PM EDT SUN MAY 25 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 PM    SAINT GEORGE              SC   .75 INCH HAIL
05/25/03   DORCHESTER                     HAIL REPORTED ON HIGHWAY
                                          15.REPORTED BY LAW
                                          ENFORCEMENT
Local storm report, May 25, 6:31 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
631 PM EDT SUN MAY 25 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0629 PM    FORT STEWART              GA   .75 INCH HAIL
05/25/03   LIBERTY                        REPORTED BY SPOTTER.

PM

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:49 PM EDTSpecial Marine WarningCHS56 min

Nearby

Special Marine Warnings in South Carolina, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.